Two disparate effects since starting Rapamycin

I started Rapa on May 10. 5mg per week. I have noticed two changes in my body that are significant. One positive; one negative. My hip impingement pain, which I have had for several years and which caused me to limp to avoid the pain, is 95% better. I have virtually no pain. However, a month or so ago I woke up with trigger finger in my right thumb and both middle fingers (not as bad as the thumb). I cannot pinpoint any reason for the trigger fingers. I really think it might be a side effect of the Rapa. Has anyone else had a similar experience? I may take a month off to see what happens. Thanks for any insight on this.

1 Like

Weird, I experienced trigger finger while on high doses of rapamycin, but I attributed it to my workout routine which includes gripping heavy weights and hanging from a bar to stretch my spine. I also do hanging from a bar to test my grip strength. So, I quit doing the hanging and my hands are almost back to normal. My left middle finger still has a little pain if I make a tight fist.

Coincidence or causation? Only time will tell. Have never heard of trigger finger from Rapa before.

Not positive, but I don’t think it’s the rapamycin.

1 Like

I saw a study where rapa accelerated OA. If that is a side effect I definitely cannot continue. Rapamycin may exacerbate age-related arthritis despite life-extending benefits

I may have just overdone the hand strengthening exercises with a grip trainer. But the timing has me concerned that it is rapa. I may take a month off and see what happens.

1 Like

Most people reporting on this site seem to have benefits regarding arthritis and rapamycin. I can tell you for myself after taking rapamycin for 8+ months, I am really pain-free. It has eliminated some hip pain I had.

1 Like

And my hip pain has abated and is almost gone. Although I have implemented an intensive stretching routing (Huberman podcast) that may be helping as well

1 Like

My father claims that he has gotten canker sores after starting fasting and not taking Rapamycin. I wonder if this is a symptom of MTORC1 blocking and not necessarily Rapa?

I am taking a low dose of GFJ and 1 mg weekly and I find that I sleep very well the first few days after dosing. Especially the first night. The bed seems incredibly comfortable and I drift off to sleep as profoundly comfortable as when I was a little boy and my mother tucked me in. It’s a very pleasant feeling. Anyone else feel the same?

1 Like

Funny you should describe sleeping that way.
I have just experienced the same thing…but after inhaling hydrogen gas.
I also take 2mg Sirolimus weekly, but the enhanced sleep (if I could describe it that way) has only happened after H2.

1 Like

I started taking Crestor in January for elevated ldl (129) and after a few months noticed tightness in my finger joints (when making a fist).

I didn’t start Sirolimus until June, currently taking 4mg 2x/month and increasing 1 mg each dose. Don’t think it’s related.

I stopped Crestor last week and started Niacin Plain 2000mg/Day and will check my ldl in a month. I still have finger joint pain but it’s only been a week.

Hoping the stiffness goes away and ldl normalizes with Niacin. Thanks @desertshores for the Niacin info

1 Like

Has anyone experienced painful dried cracked and peeling lips from any supplements? I have been experiencing this on and off since before taking Rapamycin. Antibiotics helped, but then it keeps coming back. Doctor said it may be an allergy…

1 Like

8 posts were split to a new topic: Hydrogen Gas as an Aging Therapeutic?

DeStrider I have not experienced any of what you are descripting
at all, on or off rapa.

That study was in rodents and with daily doses that were relatively high I think (study is here). But there is also a study in primates where it delays OA:

1 Like